MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM BONECUTTER ELECTROBLADE RESECTOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. 4.5MM BONECUTTER ELECTROBLADE RESECTOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72202213
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a surgery, the electroblade resector outside sheath was loose and came apart.The procedure was successfully completed without a significant delay using a back up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.The two devices were returned together.Both had considerable debris.The glued joints at the cable input had separated on both devices, exposing the internal wiring and compromising the insulation.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found the following warnings and precautions related to the reported failure: attempts to reuse these devices can damage the insulative coating or cable resulting in harm to the patient or user.Inspect electrode cables and coated surfaces for possible damage of insulation.The complaint was confirmed and the root cause was associated with component failure.Factors that could have contributed to the reported event include use for a greater time period than anticipated or unintended forces on the handle.

Brand Name
4.5MM BONECUTTER ELECTROBLADE RESECTOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11420748
Report Number3003604053-2021-00069
Device Sequence Number4369861
Product Code GEI
UDI-Device Identifier00885554015348
UDI-Public00885554015348
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K041328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model Number72202213
Device Catalogue Number72202213
Device Lot Number5007354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;